Thunderstorm Wind, Lenawee
- When
- May 13, 1:12 PM EST
- Where
- Lenawee County, 2.95 mi SSW of Cement City
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 42.030, -84.350
Numerous trees blown down on a Church Property.
Severe thunderstorms developed ahead of a cold front on the afternoon of May 13, 2014. Storms raced east across most of Southeast Lower Michigan, causing a broad area of damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
Severe thunderstorms developed ahead of a cold front on the afternoon of May 13, 2014. Storms raced east across most of Southeast Lower Michigan, causing a broad area of damage. Several trees and power lines were downed, along with reports of wind gust measurements ranging from 50 to 60 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at May 13, 12:40 PM EST, 32 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
140 PM EDT TUE MAY 13 2014
.AVIATION...
//DISCUSSION...
EXISTING UNSTABLE PRE-FRONTAL ENVIRONMENT WILL SUPPORT SHOWER AND
THUNDERSTORM DEVELOPMENT THROUGH THE EVENING HOURS. LATEST RADAR
TRENDS CONTINUE TO INDICATE AN INITIAL PERIOD OF CONVECTION
IMPACTING MBS AND FNT AT THE START OF THE PERIOD...WITH ADDITIONAL
DEVELOPMENT EXPANDING INTO PTK/DTW 20-21Z. CLUSTERS OF SHOWERS AND
THUNDERSTORMS WILL LIKELY IMPACT THE SOUTHERN TERMINALS WELL INTO
THE EVENING. PERSISTENT MID LEVEL FRONTAL FORCING AND MOIST
CONDITIONS WILL THEN SUPPORT AN EXPANDING STRATUS DECK WITH
ADDITIONAL SHOWERS TONIGHT. POTENTIAL DOES EXIST FOR PERIOD OF IFR
DURING THIS TIME.
FOR DTW...CURRENT TRENDS UPSTREAM CONTINUE TO INDICATE THE GREATEST
POTENTIAL FOR THUNDERSTORMS WILL CENTER BETWEEN 21Z AND 00Z. WIND
SHIFT WITH THE COLD FRONT AROUND 02Z.
//DTW THRESHOLD THREATS...
* LOW CONFIDENCE IN CEILINGS BELOW 5000 FT THIS AFTERNOON. HIGH
CONFIDENCE THIS EVENING AND TONIGHT.
* MEDIUM CONFIDENCE IN THUNDERSTORMS IMPACTING THE AIRPORT THIS
EVENING.
&&
.PREV DISCUSSION...ISSUED 1053 AM EDT TUE MAY 13 2014
UPDATE...
RECENT PRESENTATION OF WATER VAPOR/VISIBLE IMAGERY AND TRENDS IN
OBSERVATIONS LEAVE EXPECTATIONS LARGELY UNCHANGED FOR A WINDOW FROM
MID AFTERNOON INTO THE EVENING FOR THE POSSIBILITY OF STRONGER
CONVECTIVE DEVELOPMENT. IN FACT...SOME LONGER RESIDENCE TIME OF
NEARLY FULL INSOLATION SOUTHEAST OF AN OWOSSO TO BAD AXE LINE
NETTING A PROGRESSIVE SURFACE TEMPERATURE RESPONSE. UPDATE ALREADY
OUT TO ADDRESS THIS WITH READINGS NOW EXPECTED TO LAND SOLIDLY IN
THE LOWER AND MIDDLE 80S THROUGHOUT THIS CORRIDOR. MODIFIED PARCEL
TAKEN WITH A T/TD OF 83/67 YIELDS SBCAPE ON THE ORDER OF
1500-1800 J/KG BY 18-20Z. UNDER THE BACKGROUND OF THIS MODIFYING
THERMODYNAMIC PROFILE...ENVIRONMENT CERTAINLY LOOKING SUPPORTIVE OF
MORE SUBSTANTIVE UPDRAFT STRENGTH. RECENT RUC ANALYSIS PAIRED WITH
WATER VAPOR AND LATEST HI RES SOLUTIONS SUGGEST CONVECTIVE
INITIATION WILL TEND TO ANCHOR ON SOME COMBINATION OF AN INBOUND
REMNANT MCV/PERTURBATION NOW EJECTING NORTHEAST OUT OF THE ARKANSAS/
MISSOURI BOOTHEEL AND A LEAD PRE-FRONTAL TROUGH AXIS. THE TROUGH
MAY BE HELPING SUSTAIN THE LIGHT RETURNS AND CLOUD DEBRIS
CURRENTLY STREAMING FROM SOUTHWEST LOWER MI INTO THE TRI-CITIES
AT THE MOMENT. THE DEEP LAYER LARGELY UNIDIRECTIONAL WIND FIELD
WILL BE IMPROVING WITH TIME...A NOTED UPTICK WITHIN THE 800-700 MB
LAYER BY LATE AFTERNOON SEEMINGLY SUPPLYING ADEQUATE ENOUGH SHEAR
TO SUSTAIN ORGANIZED STRUCTURES WITHIN THIS MODULATING PRE-FRONTAL
WARM SECTOR. THIS CONTINUES TO POINT TOWARD AT THE VERY LEAST A
MARGINAL RISK FOR STRONG WIND GUSTS...WITH A PLAUSIBLE SCENARIO
FOR A GREATER COVERAGE IN LIGHT OF ERODING CONCERNS OVER POTENTIAL
BOUNDARY LAYER HEATING. HEAVY RAINFALL ALSO A POTENTIAL ISSUE
GIVEN THE ELEVATED PWAT VALUES...PARTICULARLY HEADING INTO THE
EVENING AS THE FORWARD PROPAGATION OF THE INBOUND FRONTAL SLOPE
SLOWS WITH TIME.
PREV DISCUSSION...ISSUED 331 AM EDT TUE MAY 13 2014
SHORT TERM...TODAY AND TONIGHT
AS OF 07Z...THE SURFACE WARM FRONT APPEARS TO HAVE CLEARED THE TRI
CITIES AND BAD AXE AND IS NOW HUGGING THE LAKE HURON
SHORELINE...WHERE THE MARINE LAYER HAS PROVEN A FORMIDABLE OBSTACLE
IN THE NORTHEAST PROGRESS OF THIS FRONT. SFC LOW PRESSURE CENTERED
OVER FAR WRN LAKE SUPERIOR WILL LIFT INTO NORTHERN ONTARIO TODAY IN
ADVANCE OF A MID LEVEL SHORT WAVE NOW LIFTING UP THROUGH MINNESOTA.
DESPITE THE STEADY STATE NATURE OF THE LONG WAVE TOUGH OVER THE
PLAINS AND MID LEVEL RIDGE OVER THE NORTHERN LAKES...THE SFC COLD
FRONT /NOW EXTENDING ACROSS CNTL WI AND WRN IL/ WILL BE DRIVEN
ACROSS SE MI BETWEEN 21Z AND 02Z THIS EVENING AS THE SFC LOW LIFTS
NORTH. STRENGTHENING LOW LEVEL S-SW FLOW IN ADVANCE OF THE FRONT
WILL HOLD THE WARM FRONT NORTH OF THE AREA...POSSIBLY PUSHING IT
OFFSHORE OF THE THUMB.
EXTENSIVE PREFRONTAL THUNDERSTORMS YESTERDAY HAVE LED TO NUMEROUS
CONVECTIVELY INDUCED MID LEVEL SHORT WAVES. A PAIR OF THESE MCVS NOW
STRETCHING FROM IL TO CNTRL LAKE MI WILL TRACK ACROSS WRN AND CNRL
LOWER MI THIS MORNING AND EARLY AFTERNOON. ENHANCED LIFT ASSOCIATED
WITH THESE FEATURES WILL LIKELY ALLOW SOME CONVECTION TO PECULATE
WELL IN ADVANCE OF THE SFC COLD FRONT. SOME OF THIS CONVECTION MAY
INFILTRATE AT LEAST THE WESTERN PORTIONS OF THE FORECAST AREA
THROUGH EARLY AFTERNOON. WITH SE MI FIRMLY WITHIN THE WARM
SECTOR...TEMPS SHOULD HAVE NO PROBLEM RISING WELL INTO THE 70S TODAY
/PERHAPS SOME LOW 80S OVER THE EAST/ EVEN WITH SOME RESIDUAL
CONVECTIVE CLOUD DEBRIS. ASSUMING AFTERNOON TEMPS REACH UPPER 70S
WITH SFC DEWPOINTS IN THE MID/UPPER 60S...SB CAPE SHOULD REACH 1500
J/KG. WITH 0-6KM BULK SHEAR AROUND 35 KNOTS...A FEW STRONG TO
POTENTIALLY SEVERE STORMS STILL LOOK POSSIBLE /STRONG WINDS BEING
THE MAIN HAZARD/. THE DEEP LAYER MOISTURE AND THUS LOW CAPE DENSITY
ALONG WITH UNCERTAINTY AS TO HOW MUCH WARMING WILL OCCUR IN THE
BOUNDARY LAYER TODAY SEEM TO BE THE MAIN LIMITING FACTORS FOR THE
INCLUSION OF SE MI IN A SLIGHT RISK FOR SEVERE WEATHER AT THIS TIME.
GIVEN THE RATHER GOOD DENSITY GRADIENT ALONG THE SFC COLD
FRONT...LOW LEVEL CONVERGENCE SHOULD STILL PROVE EFFICIENT IN
PROVIDING A GENEROUS COVERAGE OF CONVECTION LATE THIS AFTERNOON AND
EVENING. WITH PRECIP WATER AROUND 1.6 INCHES AND FAIRLY HIGH DEEP
LAYER MEAN RH...THUNDERSTORMS WILL AGAIN BE CAPABLE OF PRODUCING
FAIRLY INTENSE RAINFALL RATES. THE SLOW MOVEMENT OF THE SFC COLD
FRONT DUE TO THE MEAN DEEP LAYER FLOW NEARLY PARALLELING THE FRONT
COULD AGAIN POSE SOME LOCALIZED HIGH RAINFALL AMOUNTS AND FLOODING.
WHILE THE SFC FRONT AND INSTABILITY WILL SLIDE EAST OF THE AREA BY
03Z...GOOD FGEN WITHIN THE 925-850MB LAYER AND AMPLE DEEP LAYER POST
FRONTAL MOISTURE SHOULD SUSTAIN SHOWERS OVER MUCH OF THE AREA WELL
INTO THE NIGHT.
LONG TERM...
THE LONGWAVE NORTH AMERICAN TROUGH CENTERED JUST EAST OF THE ROCKIES
WILL UNDERGO FURTHER PHASING/CONSOLATION OF UPPER LEVEL PV AS
SOUTHERN ENERGY EJECTS OUT OF THE FOUR CORNERS REGION...LEADING TO
DEEPENING AND CLOSED 500 MB LOW OVER THE MIDWEST ON THURSDAY.
ABUNDANT RESERVOIR OF MOISTURE...BOTH PACIFIED AND GULF OF MEXICO
MOISTURE OVER EASTERN MEXICO WILL BE SURGING NORTHWARD ONCE
AGAIN...ALLOWING RAIN TO DEVELOP LATE WEDNESDAY
AFTERNOON...PERSISTING AT LEAST INTO THURSDAY...AS DEEPENING SURFACE
LOW TRACKS FROM THE WESTERN GULF COAST STATES...NORTH/NORTHEAST
THROUGH THE CENTRAL OHIO VALLEY AND THROUGH/OR CLOSE TO SOUTHEAST
MICHIGAN. PER 00Z NAM...EXCELLENT LARGE SCALE ASCENT FOR AN EXTENDED
PERIOD...COUPLED WITH THE GOOD MOISTURE (850 MB DEW PTS OF 10+
C...700 MB DEW PTS UP AROUND 2 C)...MODEST INSTABILITY (SHOWALTER
INDEX DROPPING TO ZERO OR SLIGHTLY NEGATIVE BY THURSDAY
MORNING)...WILL RESULT IN RAIN...HEAVY AT TIMES...AND WIDESPREAD
RAINFALL IN EXCESS OF 1 INCH APPEARS POSSIBLE...WHICH WOULD LIKELY
LEAD TO ADDITIONAL FLOODING CONCERNS WITH RECENT HEAVY
RAINFALL/ALREADY SOAKED GROUND/ELEVATED RIVERS. TROUGH AXIS
POTENTIALLY GOING NEGATIVELY TILTED THURSDAY NIGHT MAY PROLONG THE
RAIN A BIT LONGER. HOWEVER...THE 00Z EURO HAS COME IN MUCH WEAKER
LOW/SOLUTION THAN ITS 12Z RUN...AND THUS SHOWS THE MAJORITY OF RAIN
OCCURRING BEFORE 12Z THURSDAY AS THE MID LEVEL DRY SLOT TAKES HOLD
ON THURSDAY.
DRYING OUT AS WE HEAD INTO THE WEEKEND...BUT COLDER TEMPERATURES
WILL BE THE WEATHER STORY...AS COLD POOL ALOFT MOVES OVER THE GREAT
LAKES REGION...AND 00Z MODELS CONTINUE TO SHOW 850 MB TEMPS DIPPING
SLIGHTLY BELOW ZERO FOR FIRST HALF OF THE WEEKEND. THIS COLDER
AIRMASS WILL LEAD TO STEEP LOW LEVEL LAPSE RATES DURING THE
AFTERNOON HOURS...SUFFICIENT FOR CU UP AND ISOLATED-SCATTERED
SHOWERS...WITH FROST POSSIBLE AT NIGHT AS CLOUDS TEND TO DISSIPATE.
MARINE...
WARM AND MOIST AIR LIFTING OVER THE COLDER WATERS OF LAKE HURON IS
EXPECTED TO PRODUCE AREAS OF DENSE FOG TODAY...ALONG WITH ADDITIONAL
SHOWERS AND THUNDERSTORMS...AS COLD FRONT SWEEPS THROUGH THE CENTRAL
GREAT LAKES LATE TODAY. OUTSIDE OF ANY THUNDERSTORMS...WINDS ARE
EXPECTED TO REMAIN UNDER 20 KNOTS AS THEY GRADUALLY VEER FROM A
SOUTHERLY DIRECTION TO THE WEST BEHIND THE COLD FRONT. LIGHT WINDS
ON WEDNESDAY WILL GIVE WAY TO INCREASING NORTHEAST WINDS AS A LOW
TRACKS INTO SOUTHWESTERN ONTARO. FUNNELING THROUGH SAGINAW BAY COULD
PRODUCE WIND GUSTS OF 25 TO 30 KNOTS ON THURSDAY AS COLDER AIR
FILTERS IN THE REGION.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...
DENSE FOG ADVISORY...LHZ363-LHZ421-LHZ441-LHZ442-LHZ443-LHZ462-
LHZ463-LHZ464...UNTIL 8 AM WEDNESDAY.
DENSE FOG ADVISORY...LHZ362...UNTIL 4 AM WEDNESDAY.
DENSE FOG ADVISORY...LHZ361...UNTIL 11 PM TUESDAY.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
AVIATION.....MR
UPDATE.......MR
SHORT TERM...SC
LONG TERM....SF
MARINE.......SF
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 401 AM EDT TUE MAY 13 2014 MIZ047>049-053>055-060>063-068>070-075-076-082-083-140800- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 401 AM EDT TUE MAY 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH EARLY AFTERNOON...THEN THEY WILL BECOME MORE NUMEROUS BY LATE AFTERNOON AND EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 50 TO 60 MPH AND HAIL TO THREE QUARTERS OF AN INCH IN DIAMETER. INTENSE RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH ANY THUNDERSTORM THAT OCCURS. THERE IS A CHANCE OF ADDITIONAL LOCALIZED HEAVY RAINFALL AMOUNTS AND FLOODING. INDIVIDUAL THUNDERSTORMS WILL MOVE TO THE NORTHEAST AT 40 MPH. THERE IS A CHANCE THAT THUNDERSTORMS MAY REDEVELOP AND REPEATEDLY MOVE OVER THE SAME AREAS. A COLD FRONT WILL MOVE ACROSS THE AREA THIS EVENING...COLLIDING WITH WARM MOIST AND UNSTABLE AIR OVER THE REGION...WHICH WILL TRIGGER NUMEROUS THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDESPREAD RAIN IS FORECAST WEDNESDAY NIGHT INTO THURSDAY... POSSIBLY AMOUNTING TO AN ADDITIONAL INCH OF RAINFALL. THIS ADDED RAINFALL COULD LEAD TO ADDITIONAL FLOODING CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-140800- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 401 AM EDT TUE MAY 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT A DENSE FOG ADVISORY IS IN EFFECT FOR LAKE HURON TODAY AND TONIGHT. PLEASE REFER TO THE LATEST OPEN LAKE AND NEARSHORE MARINE FORECASTS FOR DETAILS. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH EARLY AFTERNOON... THEN THEY WILL BECOME MORE NUMEROUS BY LATE AFTERNOON AND EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 35 TO 45 KNOTS AND HAIL TO THREE QUARTERS OF AN INCH IN DIAMETER. INTENSE RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH ANY THUNDERSTORM THAT OCCURS. INDIVIDUAL THUNDERSTORMS WILL MOVE TO THE NORTHEAST AT 40 MPH. THERE IS A CHANCE THAT THUNDERSTORMS MAY REDEVELOP AND REPEATEDLY MOVE OVER THE SAME AREAS. A COLD FRONT WILL MOVE ACROSS THE AREA THIS EVENING...COLLIDING WITH WARM MOIST AND UNSTABLE AIR OVER THE REGION...WHICH WILL TRIGGER NUMEROUS THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1103 AM EDT TUE MAY 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN MILFORD 42.59N 83.60W
05/13/2014 M1.71 INCH OAKLAND MI CO-OP OBSERVER
24 HOUR TOTAL
0500 AM HEAVY RAIN 4 N OWOSSO 43.05N 84.18W
05/13/2014 M1.25 INCH SHIAWASSEE MI COCORAHS
24 HOUR TOTAL
0600 AM HEAVY RAIN 2 S WARREN 42.46N 83.03W
05/13/2014 M3.04 INCH MACOMB MI COCORAHS
24 HOUR TOTAL
0600 AM HEAVY RAIN 3 SW MONROE 41.89N 83.43W
05/13/2014 M1.09 INCH MONROE MI COCORAHS
24 HOUR TOTAL
0600 AM HEAVY RAIN NW SOUTH LYON 42.46N 83.65W
05/13/2014 M2.93 INCH OAKLAND MI COCORAHS
24 HOUR TOTAL
0600 AM HEAVY RAIN 2 NE CORUNNA 43.00N 84.09W
05/13/2014 M1.37 INCH SHIAWASSEE MI CO-OP OBSERVER
24 HOUR TOTAL
0615 AM HEAVY RAIN DUNDEE 41.96N 83.66W
05/13/2014 M1.08 INCH MONROE MI CO-OP OBSERVER
24 HOUR TOTAL
0700 AM HEAVY RAIN 1 NE WIXOM 42.53N 83.52W
05/13/2014 M1.10 INCH OAKLAND MI COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 1 NNE DAVISBURG 42.77N 83.53W
05/13/2014 M1.33 INCH OAKLAND MI COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 1 N FARMINGTON HILLS 42.50N 83.38W
05/13/2014 M1.45 INCH OAKLAND MI COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 5 W PLYMOUTH 42.37N 83.57W
05/13/2014 M1.92 INCH WASHTENAW MI COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 3 NNE ANN ARBOR 42.32N 83.71W
05/13/2014 M1.68 INCH WASHTENAW MI COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 2 WNW LIVONIA 42.41N 83.41W
05/13/2014 M1.30 INCH WAYNE MI COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 2 NE LIVONIA 42.42N 83.34W
05/13/2014 M1.01 INCH WAYNE MI COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 3 NW WESTLAND 42.35N 83.42W
05/13/2014 M1.22 INCH WAYNE MI COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 1 S LIVONIA 42.38N 83.37W
05/13/2014 M1.00 INCH WAYNE MI COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 1 NW WHITMORE LAKE 42.44N 83.76W
05/13/2014 M2.50 INCH LIVINGSTON MI CO-OP OBSERVER
24 HOUR TOTAL
0700 AM HEAVY RAIN 4 SSE NEWPORT 41.95N 83.28W
05/13/2014 M1.18 INCH MONROE MI CO-OP OBSERVER
24 HOUR TOTAL
0700 AM HEAVY RAIN OWOSSO 43.00N 84.18W
05/13/2014 M1.44 INCH SHIAWASSEE MI CO-OP OBSERVER
24 HOUR TOTAL
0700 AM HEAVY RAIN 2 NNE SWARTZ CREEK 42.99N 83.81W
05/13/2014 M1.22 INCH GENESEE MI COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 3 SE GRAND BLANC 42.90N 83.58W
05/13/2014 M2.44 INCH GENESEE MI COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 2 E BRIGHTON 42.53N 83.75W
05/13/2014 M1.65 INCH LIVINGSTON MI COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 5 SSE WHITE LAKE 42.59N 83.47W
05/13/2014 M1.14 INCH OAKLAND MI COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 3 SE NEWPORT 41.97N 83.27W
05/13/2014 M1.18 INCH MONROE MI COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 2 WNW FARMINGTON HILLS 42.50N 83.41W
05/13/2014 M1.87 INCH OAKLAND MI COCORAHS
24 HOUR TOTAL
0725 AM HEAVY RAIN 2 NNW LIVONIA 42.42N 83.39W
05/13/2014 M1.19 INCH WAYNE MI COCORAHS
24 HOUR TOTAL
0730 AM HEAVY RAIN GOODRICH 42.92N 83.51W
05/13/2014 M1.66 INCH GENESEE MI CO-OP OBSERVER
24 HOUR TOTAL
0730 AM HEAVY RAIN 2 WNW ANN ARBOR 42.29N 83.77W
05/13/2014 M1.69 INCH WASHTENAW MI COCORAHS
24 HOUR TOTAL
0730 AM HEAVY RAIN 6 WNW DURAND 42.95N 84.10W
05/13/2014 M1.92 INCH SHIAWASSEE MI COCORAHS
24 HOUR TOTAL
0730 AM HEAVY RAIN 6 WSW FENTON 42.77N 83.82W
05/13/2014 M3.10 INCH LIVINGSTON MI COCORAHS
24 HOUR TOTAL
0730 AM HEAVY RAIN CHESANING 43.18N 84.12W
05/13/2014 M1.58 INCH SAGINAW MI CO-OP OBSERVER
24 HOUR TOTAL
0730 AM HEAVY RAIN LINDEN 42.82N 83.78W
05/13/2014 M3.51 INCH GENESEE MI CO-OP OBSERVER
24 HOUR TOTAL
0732 AM HEAVY RAIN 7 S FLINT 42.92N 83.69W
05/13/2014 M1.62 INCH GENESEE MI COCORAHS
24 HOUR TOTAL
0745 AM HEAVY RAIN 1 E WHITE LAKE 42.65N 83.49W
05/13/2014 M1.40 INCH OAKLAND MI COCORAHS
24 HOUR TOTAL
0800 AM HEAVY RAIN DURAND 42.91N 83.99W
05/13/2014 M1.47 INCH SHIAWASSEE MI CO-OP OBSERVER
24 HOUR TOTAL
0800 AM HEAVY RAIN 7 W FLINT 43.02N 83.83W
05/13/2014 M1.07 INCH GENESEE MI CO-OP OBSERVER
24 HOUR TOTAL
0800 AM HEAVY RAIN 4 E WHITE LAKE 42.65N 83.43W
05/13/2014 M1.09 INCH OAKLAND MI OFFICIAL NWS OBS
24 HOUR TOTAL
0800 AM HEAVY RAIN 4 WNW GRAND BLANC 42.95N 83.69W
05/13/2014 M1.18 INCH GENESEE MI COCORAHS
24 HOUR TOTAL
0800 AM HEAVY RAIN 3 NW PINCKNEY 42.49N 83.99W
05/13/2014 M3.32 INCH LIVINGSTON MI COCORAHS
24 HOUR TOTAL
0800 AM HEAVY RAIN 5 E PINCKNEY 42.45N 83.85W
05/13/2014 M2.43 INCH LIVINGSTON MI COCORAHS
24 HOUR TOTAL
0800 AM HEAVY RAIN 3 SSE FENTON 42.76N 83.69W
05/13/2014 M2.29 INCH LIVINGSTON MI COCORAHS
24 HOUR TOTAL
0800 AM HEAVY RAIN 1 ESE DAVISBURG 42.75N 83.52W
05/13/2014 M1.15 INCH OAKLAND MI COCORAHS
24 HOUR TOTAL
0800 AM HEAVY RAIN 2 SE DEXTER 42.31N 83.85W
05/13/2014 M1.07 INCH WASHTENAW MI COCORAHS
24 HOUR TOTAL
0800 AM HEAVY RAIN 1 SSW LIVONIA 42.38N 83.38W
05/13/2014 M1.17 INCH WAYNE MI COCORAHS
24 HOUR TOTAL
0800 AM HEAVY RAIN FLINT 43.02N 83.69W
05/13/2014 M1.19 INCH GENESEE MI ASOS
24 HOUR TOTAL AT BISHOP AIRPORT
0800 AM HEAVY RAIN ROMULUS 42.22N 83.37W
05/13/2014 M1.12 INCH WAYNE MI ASOS
24 HOUR TOTAL AT DETROIT METRO AIRPORT
0810 AM HEAVY RAIN HOWELL 42.61N 83.94W
05/13/2014 M1.77 INCH LIVINGSTON MI CO-OP OBSERVER
24 HOUR TOTAL
0830 AM HEAVY RAIN MONROE 41.92N 83.39W
05/13/2014 M1.18 INCH MONROE MI CO-OP OBSERVER
24 HOUR TOTAL
&&
RKULIKSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 119 PM EDT TUE MAY 13 2014 MIZ060-131800- SHIAWASSEE- 119 PM EDT TUE MAY 13 2014 ...SPECIAL WEATHER STATEMENT... AT 116 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM 6 MILES NORTHEAST OF PERRY...MOVING NORTHEAST AT 35 MPH. WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING... BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... CORUNNA AND OWOSSO BY 125 PM EDT... DURAND BY 130 PM EDT... LENNON BY 135 PM EDT... NEW LOTHROP BY 145 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BEHNKE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 124 PM EDT TUE MAY 13 2014 MIZ049-131830- HURON- 124 PM EDT TUE MAY 13 2014 ...SPECIAL WEATHER STATEMENT... AT 122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM 14 MILES SOUTHWEST OF BAD AXE... MOVING NORTHEAST AT 40 MPH. WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING... BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... ELKTON BY 135 PM EDT... BAD AXE BY 145 PM EDT... PORT HOPE BY 210 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BEHNKE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 140 PM EDT TUE MAY 13 2014 MIZ049-131845- HURON- 140 PM EDT TUE MAY 13 2014 ...SIGNIFICANT WEATHER ADVISORY... AT 134 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF BAD AXE...MOVING NORTHEAST AT 35 MPH. PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... BAD AXE BY 145 PM EDT... KINDE BY 155 PM EDT... PORT HOPE BY 210 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BEHNKE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 148 PM EDT TUE MAY 13 2014 MIZ053-054-060-061-131845- GENESEE-SAGINAW-SHIAWASSEE-TUSCOLA- 148 PM EDT TUE MAY 13 2014 ...SIGNIFICANT WEATHER ADVISORY... AT 144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FLUSHING...MOVING NORTHEAST AT 40 MPH. PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... CLIO AND MOUNT MORRIS BY 155 PM EDT... BIRCH RUN BY 200 PM EDT... FRANKENMUTH BY 205 PM EDT... MILLINGTON BY 215 PM EDT... VASSAR BY 220 PM EDT... CARO BY 235 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BEHNKE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 203 PM EDT TUE MAY 13 2014 MIZ068-075-131900- LIVINGSTON-WASHTENAW- 203 PM EDT TUE MAY 13 2014 ...SIGNIFICANT WEATHER ADVISORY... AT 201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTH OF FOWLERVILLE TO MANCHESTER...MOVING NORTHEAST AT 45 MPH. PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... SALINE AND MILAN BY 215 PM EDT... DEXTER BY 220 PM EDT... WILLIS AND HAMBURG BY 225 PM EDT... DIXBORO AND YPSILANTI BY 230 PM EDT... SALEM BY 240 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. BEHNKE
The Detroit radar (KDTX), 104 km away, was scanning. The volume nearest the first event began at 18:10 UTC.
22 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Numerous trees blown down on a Church Property.
The top of a small tree was blown off.
Trees and large tree limbs reported blown down.
Widespread trees down, some of which fell onto homes which caused structural damage.
Three inch diameter tree limbs reported down.
A large tree was uprooted and fell onto detached garage.
Numerous large trees reported down on wires.
Power lines were reported down.
Multiple streets were flooded, including I-75. Vehicles were stranded due to the high water. Although rainfall totals where only around 1 inch, heavy rainfall of 3 to 5 inches from the previous day set the stage for the Flash Flooding which occurred.
A spotter estimated a 65 mph thunderstorm wind gust.
A fence was reported blown over.
Large tree was reported blown down.
Power lines reported.
Large tree and wires reported down.
Large tree and wires reported down.
Spotter estimated a 60 mph thunderstorm wind gust.
Two large trees reported blown down.
A power pole and wires reported down.
Large tree was reported blown down on a truck.
Trees reported down, along with power outages.
Multiple reports of trees and power lines down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2014Every state in 2014This day in weather historyWarnings in Michigan, May 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 513838, 513771, 513807, 513786, 513762, 513789, 513794, 513800, 513848, 513767, 513820, 513782, 513797, 513816, 513818, 513819, 513787, 513801, 513803, 513845, 513822, 513829, 513824.